Louisiana, 2004

Hail in Louisiana, April 30, 2004

April 30, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 30, 5:05 PM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Apr 30, 5:05 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 PM CDT FRI APR 30 2004

.DISCUSSION...UPDATED ZONES TO KEEP LIKELY POPS GOING ACROSS THE
NERN ZONES BASED ON RADAR TRENDS. RAISED POPS ACROSS THE NWRN ZONES
FOR CURRENT TRENDS. RW/TRW CONTINUE FORMING ON WWD-MOVING OUTFLOW
BDRY IN HIGH THETA-E AIR. HOLDING POPS IN CHC AREA I-10 SWD W/
LITTLE ACTIVITY GOING THERE. -LGE

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  70  79  59  72  /  30  50  70  30
BPT  70  80  57  74  /  30  50  70  30
AEX  66  79  59  68  /  70  70  70  20
LFT  67  82  62  68  /  30  50  70  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

.PREVIOUS DISCUSSION...CONVECTION CURRENTLY ONGOING ACROSS NORTHEAST
PORTION OF FCST AREA. MSAS INDICATING STRONG SURFACE CONVERGENCE
ACROSS THIS AREA AS OUTFLOWS FROM EARLIER CONVECTION MIGRATE WEST.
BALANCE OF WESTWARD DEVELOPING STORMS AND EASTWARD STORM MOTION
RESULTING IN SOME HEAVIER RAINS. HENCE...SEVERAL URBAN AND SMALL
STREAM ADVISORIES IN EFFECT. RIVER FLOOD WARNING ALSO ISSUED FOR THE
VERMILION AT LAFAYETTE. EXPECTING STORM DISSIPATION THIS EVENING.

RAIN CHANCES CONTINUE SATURDAY AS SIGNIFICANT MID/UPPER WAVE ADVANCES
ACROSS PLAINS. ASSOCIATED COLD FRONT NOW SIMILARLY PROGGED BY GFS/ETA
TO MOVE ACROSS REGION PRIMARILY THROUGH THE LATE AFTERNOON/EVENING
HOURS. WITH BETTER CONTINUITY...WILL TWEAK CURRENT ZONE PACKAGE. WILL
MAINTAIN LIKELY POPS NORTH FOR THE AFTERNOON BUT BACK SOUTHERN ZONES
BACK DOWN TO A CHANCE. LIKELY POPS WILL REMAIN SATURDAY EVENING
ACROSS THE FCST AREA.

GFS BULLSEYES SOME HEAVY POST FRONTAL PRECIP OVER THE REGION LATE
SATURDAY NIGHT/SUNDAY MORNING AS STRONG VORT MAX MOVES THROUGH WITH
WEAK SURFACE WAVE DEVELOPING OVER THE NORTHWEST GULF ALONG BOUNDARY.
SOLUTION LOOKS SOMEWHAT SUSPECT AND WILL DISCOUNT AT THIS TIME.

RAIN CHANCES DIMINISH SUNDAY AS SHARPLY DRIER AIR BEGINS TO FILTER
IN FROM THE NORTHWEST. REMAINDER OF FORECAST REMAINS DRY AS LARGE
FAIR WEATHER RIDGES ADVANCES ACROSS THE CENTRAL CONUS.

MARCOTTE
Hazardous weather outlook, Apr 30, 3:22 AM CST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 AM CDT FRI APR 30 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
302030-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
422 AM CDT FRI APR 30 2004

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR
THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA
WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE
TO THE EAST OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES
ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL
AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH
OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER
RETURNING SUNDAY AFTERNOON INTO MID-WEEK.
SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED.

WILEY

In the hours before

Local storm report, Apr 30, 1:26 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
226 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0330 AM     MARINE TSTM WIND 49 SSW BURNS POINT      28.97N 91.96W
04/30/2004  46 MPH           ST. MARY           LA   PUBLIC

            REPORTED BY PLATFORM IN SOUTH MARSH ISLAND 10.

&&

THM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Vernon

When
April 30, 7:20 PM CST
Where
Vernon County, New Llano
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.117, -93.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5393200.